Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 25, NWS Green Bay, WI

June 11, 2001Portage County, Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 7:41 PM CDT for Portage County, Wood County, Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 7:41 PM CDT (00:41 UTC)
Expired
Jun 11, 2001, 8:30 PM CDT
In force
49 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Portage County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 132 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:45 PM CDTThunderstorm Wind 67 MPittsville, WI
Jun 11, 8:00 PM CDTThunderstorm Wind 62 MWhiting, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 7:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120043
SVRGRB
WIC067-069-073-097-141-120130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
741 PM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN WISCONSIN
  PORTAGE COUNTY IN WISCONSIN
  WOOD COUNTY IN WISCONSIN
  LANGLADE COUNTY IN WISCONSIN
  LINCOLN COUNTY IN WISCONSIN

* UNTIL 830 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
  REPORTS INDICATED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING  
  WINDS AND LARGE HAIL. THE LINE EXTENDED FROM TOMAHAWK TO 10 MILES 
  WEST OF WAUSAU TO 25 MILES SOUTHWEST OF MARSHFIELD. IT WAS  
  MOVING EAST AT 50 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
  WAUSAU BY 745 PM CDT.
  RIB MOUNTAIN BY 745 PM CDT.
  BROKAW BY 745 PM CDT.
  HALDER BY 745 PM CDT.
  BABCOCK BY 800 PM CDT.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.

$$

LAT...LON 4552 8999 4529 8981 4496 8996 4435 9068
          4429 8968 4505 8918 4525 8915 4543 8903

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:15 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 11, 7:15 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
715 PM CDT MON JUN 11 2001

CENTRAL WI UNDER THE GREATEST RISK OF SVR WX THIS EVENING. BOWING
SEGMENT HEADED EWD INTO LINCOLN/MARATHON COUNTIES PRODUCED WIND DAMAGE
TO THE WEST. ANOTHER STORM AHEAD OF THE MAIN COMPLEX WAS INTENSIFYING
OVER WOOD COUNTY. MOST IMPRESSIVE SEGMENT WAS THE LINE BACK IN WRN WI.
THAT APPEARED TO BE STARTING TO SHIFT SE...BUT IT WL STILL BE A CLOSE
CALL WITH THE SW PART OF MY FCST AREA.

PER COORD WITH SPC...TORNADO THREAT WL BE MAINLY EARLY AND IN THE FAR
WRN PART OF MY FCST AREA. BY LATE EVENING...EXPECT MAINLY A WIND THREAT
TO REMAIN. MY BEST GUESS RIGHT NOW IS THAT CURRENT WATCH WL COVER THE
SITN...WITH STRONGEST STORMS SHIFTING S OF MY FCST AREA BY THE TIME THEY
REACH THE ERN EDGE OF THE WATCH.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 7 hours 11 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT MON JUN 11 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE
GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM
MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA.

A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS
CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO
WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING.
THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS
ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE
GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER...
SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL.

SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 11, 4:00 PM CDT, 3 hours 41 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT MON JUN 11 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE
STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND
OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA.

A COMPLEX OF SEVERE THUNDERSTORMS WILL PUSH EASTWARD FROM MINNESOTA
DURING THE LATE AFTERNOON. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS
WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL
BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. AS OF 4:00
PM...IT APPEARED THAT CENTRAL WISCONSIN HAD THE GREATEST RISK OF
EXPERIENCING WIDESPREAD WIND DAMAGE. HOWEVER...SEVERE WEATHER IS
POSSIBLE ACROSS THE REST OF THE AREA AS WELL.

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 6:05 PM CDT, 1 hour 36 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
605 PM CDT MON JUN 11 2001

...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE
STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND
OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REST OF NORTH-CENTRAL...NORTHEAST...AND EAST-
CENTRAL WISCONSIN.

AT 6:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS LOCATED OVER EXTREME
EASTERN MINNESOTA AND WESTERN WISCONSIN. THE COMPLEX SHOULD TURN
SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY
THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO
POSSIBLE.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 7:10 PM CDT, 31 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
710 PM CDT MON JUN 11 2001

...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING...

A TORNADO WATCH HAS BEEN POSTED CENTRAL AND A PORTION OF EAST-CENTRAL
WISCONSIN FOR THE EVENING HOURS. THE TORNADO WATCH INCLUDES...

LINCOLN COUNTY...
LANGLADE COUNTY...
MENOMINEE COUNTY...
OCONTO COUNTY...
MARATHON COUNTY...
SHAWANO COUNTY...
WOOD COUNTY...
PORTAGE COUNTY...
WAUPACA COUNTY...
OUTAGAMIE COUNTY...
BROWN COUNTY...
WAUSHARA COUNTY...
WINNEBAGO COUNTY...AND...
CALUMET COUNTY.

AT 7:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS ENTERING CENTRAL
WISCONSIN FROM THE WEST. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS
WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL
BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. SEVERE
THUNDERSTORMS CAN ALSO PRODUCE TORNADOES.

THE STORMS WILL LIKELY WEAKEN BY THE TIME THEY REACH THE LAKESHORE
DURING THE LATE EVENING. ALTHOUGH THE RISK OF SEVERE STORMS IS GREATEST
IN THE WATCH AREA...A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE
REMAINDER OF NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS EVENING.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:01 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood44 min
Jun 11, 7:01 PM CDTSevere Thunderstorm WarningGRBLincoln44 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon49 min
Jun 11, 8:06 PM CDTTornado WarningGRBPortage, Wood24 min
Jun 11, 8:17 PM CDTSevere Thunderstorm WarningGRBWaushara58 min
Jun 11, 8:46 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Waupaca, Winnebago44 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie42 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningGRBWinnebago42 min
Jun 11, 9:42 PM CDTSevere Thunderstorm WarningGRBManitowoc63 min
Jun 11, 10:20 PM CDTSevere Thunderstorm WarningGRBCalumet40 min
Jun 11, 10:35 PM CDTSevere Thunderstorm WarningGRBManitowoc40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.